Please use this identifier to cite or link to this item:
|Title:||Pacemaker-driven tachycardia induced by electrocardiograph monitoring in the recovery room.||Austin Authors:||Hu, R ;Cowie, Dean A||Affiliation:||Department ofAnaesthesia, Austin Health, Heidelberg, Victoria, Australia||Issue Date:||1-Apr-2006||Publication information:||Anaesthesia and Intensive Care; 34(2): 266-8||Abstract:||Monitoring devices are known to induce tachycardia in minute-ventilation rate-responsive pacemakers. This is because some monitoring devices measure the same parameter as do the pacemakers (change in thoracic impedance). Hence, the biological signal to the pacemaker is increased and is misconstrued as increased minute ventilation causing tachycardia which resolves when the monitoring device is removed. Whilst this could occur for all minute-volume rate responsive pacemakers, most reported interactions have been with the Telectronics META series. We present a case of an interaction between a Telectronics Tempo DR pacemaker (St. Jude Medical) and an Agilent Patient Care System (Philips). Failure to recognise the true nature and cause of such tachycardias may lead to mismanagement of the patient, including the inappropriate use of cardio-active medications.||Gov't Doc #:||16617652||URI:||http://ahro.austin.org.au/austinjspui/handle/1/10137||URL:||https://pubmed.ncbi.nlm.nih.gov/16617652||Type:||Journal Article||Subjects:||Aged
Monitoring, Physiologic.adverse effects.methods
Pacemaker, Artificial.adverse effects
|Appears in Collections:||Journal articles|
Show full item record
checked on Feb 28, 2021
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.